Question, but first a bit of info. I began 2 weeks ago. Took kelp drops at approximatelly 500ug then switched to lugol's 5% 1 week ago, starting at 12mg then to 24mg, and now 50mg (8drops in coffee in morning and 8 drops in tall skim milk at night). I FEEL GREAT!!!
The first big notice, brain fog gone, second, energy, third, incredible skin, fourth, brain fog back and skin break out (I truly believe this is the detoxing and am waiting it out), fifth, swollen skin tissue on legs, abdomen, back, upper arms have "gone down"(no weight loss but my clothes fit better), I will keep checking my large painful fibroid in my left breast for reduction, nothing so far, but I am hopeful.
The plan is to stay at 50mg for 3 months then bring it down to maintenance level.
Question: Food is starting to not taste so good. A great deal of food is tasting as if it is too salty or I can begin a good tasting meal then all of a sudden it just tastes bad and I have to stop eating.
Now this is great for I do need to lose 30lbs. But it is very very odd when you have been a "foodie" for years. Has anyone else noticed food tasting less desirable or even salty??? I am worried for I am famous in my family for creating some incredibly yummy dishes that are low in fat but high in taste. I do not wish to lose my ability to use my taste buds to create happy healthy meals for my men. Although I do not feel this loss would make me stop when I am feeling soooo good.
2 drops of half-strength Lugol's iodine in water is causing palpitations in my sister. Will this go away or should I keep it at one or is she deficient or toxic in something else I need to address so she can take the iodine without symptoms?
The only thing I found online about it is this. How to handle? She does have bad athlete's foot (IDK if it's candida) and she is sensitive to chemicals. Strong smells (like paint, perm solution) give her anxiety. She has no problem putting it on her skin but not much gets into the body that way.
"Heart Palpitations From Iodine: You may get heart palpitations from iodine if you are very sensitive to chemicals, or you have candida albicans, a yeast infection, or you have a weakened immune system. In any of these cases you might experience a slight toxic reaction, with heart palpitations, from using even moderate amounts of iodine on your skin."
Why is Lugol's causing me to have horrible pain and nausea in stomach? Should I be using Lugol's transdermally? When first discovering the benefits of iodine, I started with an over the counter iodine tincture. It really gave me better results. Is using this safe or perhaps another brand such as Provodine used transdermally? thanks alot
Firstly, my sincere thank you to all at EC for providing this great platform for discussion and advice.
I have started supplementing with Lugols iodine, the prescribed dose of 50mg or 8dr a day the prophylactic dosage for fibrocystic disease... Been doing this for 3 weeks... I have experienced normal detox reactions... BUT to my absolute horror, my weight is increasing at an alarming rate... 5kg in 3 weeks! WHA! Anybody else with this experience? Will the situation remedy itself with time? I urgently need advice...
(Cape Town, South Africa)
Hi, I have just made a big mistake. I have hyopthyroidism and melasma, and somehow got it into my head that I desperately needed iodine. So I went to the health food store and bought a bottle of iodine with dropper. Not sure what kind. It just says iodine on it. I started with one drop, then took more, up to eight drops, over the course of four days.
On the fifth day I woke up to an absolute nightmare on my face, that is continuing. I have pimples EVERYWHERE. I am terrified, disgusted, and afraid to be seen. I have been wiping my face with ACV, drinking it, drinking grapefruit seed extract, and slathered on Burt's Bees anti-blemish spot treatment but they just keep appearing. My face is now full of melasma and acne. It's a nightmare.
Can anyone please tell me what is going on with me? I had a full hormonal panel done and it's all normal. My liver seems to be normal. I wash my face twice a day. I try to use only organic/natural products. I am a vegetarian who eats pretty well most of the time. I exercise three times a week. I believe the iodine, which I stopped immediately, is causing this. But when will it end? And why on earth did it do this. Does anyone know?
(Manganui, Northland, New Zealand)
Better But With Side Effects
BETTER BUT WITH SIDE EFFECTS
My husband has been directed by our holistic physician to treat 2 small basal cell carcinomas (one on forehead, one on arm) with doses of strong iodine. While it seems to be working, we have discovered and remembered that he is allergic to iodine, and is experiencing a severe acne breakout. tough for a 56 yr old executive to deal with. any other suggestions?
I'm hoping Ted can respond to this, and would appreciate hearing from anyone else who has also experienced thyroid pain after supplementing with iodine.
I am a 38 year old woman diagnosed with Chronic Fatigue Syndrome/M.E., endometriosis and fibromyalgia. I have read Dr. Mark Starr's book and 6 weeks ago began iodine supplementation (1-2 drops daily of Now Brand liquid iodide: about 12. 5 mg/day). After two weeks or so, I was awakened in the middle of the night by a fairly acute pain in the front of my throat, I assume it was my thyroid gland. It lasted for maybe 10 minutes before it gradually faded away. It has not returned, but I am very curious about this apparent "thyroid cramp. " Do you have any thoughts on this?
Also, I have lately been having tachycardia* and have a few days feeling terribly cold all the time, followed by heat rushes. I have had some significant night sweats also. I am also doing NAET therapy and currently detoxing for NAET dx: "EMF toxicity" for 5 weeks. I am supplementing with Vitamin C (1-2000 mg/day), D (4-5000 IU), Magnesium Citrate (250 mg/day), "Orti B" B complex (1/day), and Ashwaganda (750 mg 2x/day). I am also taking an herbal liver detox formula with Milk Thistle and Dandelion root, and an herbal blend tincture for painful periods, as well as 1 drop food grade hydrogen peroxide in water 2x/daily. I am using caution with amounts because I am extremely sensitive to all meds and chemicals. I believe I have heavy metal toxicity and am going to begin on some modified citrus pectin soon, but I am not sure that I should be doing all of this at once, or if I should stagger my interventions.
*(I have had intermittent arrythmia, tachycardia and bradycardia along with intermittent muscle weakness since prescribed a few different synthetic progestins a few years ago, and hospitalized for the severe muscle weakness that ensued. The western docs could not find a satisfying cause of all this, aside from 1 elevated cortisol test and 1 deficient potassium (both of which righted themselves in subsequent tests), and low vitamin D. The symptoms are lessening in severity but I still get it at certain points in my cycle: seemingly ovulation and prior to menses.)
Thank you kindly in advance for any comments or suggestions!
dont take iodine it gave me overactive thyroid Maddie